Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 33, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 17, 2020, 2:02 AM MDT for 13 counties in Idaho. It took effect at Oct 18, 2020, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2020, 2:02 AM MDT (08:02 UTC)
- In effect from
- Oct 18, 2020, 12:00 PM MDT
- Expired
- Oct 18, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 13 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2949 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS75 KPIH 170802 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 202 AM MDT Sat Oct 17 2020 IDZ054-058-172100- /O.NEW.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ /O.CON.KPIH.WI.Y.0032.201017T1800Z-201018T0300Z/ Lower Snake River Plain-Marsh and Arbon Highlands- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, and Lava Hot Springs 202 AM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...NEW WIND ADVISORY ALSO IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...For Saturdays Wind Advisory, west winds 25 to 35 mph with gusts up to 45 mph expected. For Sundays Wind Advisory, southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...For Saturdays Wind Advisories, Lower Snake River Plain, Marsh and Arbon Highlands, Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, and Lava Hot Springs. * WHEN...For Saturdays Wind Advisory, from 12 PM MDT to 9 PM MDT. For Sundays Wind Advisory, from 12 PM MDT to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. West winds will cause crosswinds on north-south oriented routes, causing difficult travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052-053-172100- /O.NEW.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 202 AM MDT Sat Oct 17 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...Sundays Wind Advisory includes Lower Snake River Plain, Marsh and Arbon Highlands, Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, and Lava Hot Springs. Additional areas included on Sundays Wind Advisory are Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony. * WHEN...From 12PM MDT to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing Dust is expected along Interstate 15 from Idaho Falls to Roberts, resulting in low visibility and rapid changes in visibility. Southwest winds will create crosswinds and difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Check 511.idaho.gov for the latest information on possible road closures due to blowing dust. && $$ IDZ051-055-172100- /O.CON.KPIH.WI.Y.0032.201017T1800Z-201018T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 202 AM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Magic valley, Shoshone and Richfield Area, and the Marsh Valley. * WHEN...From 12 PM MDT to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. West winds will create crosswinds on north-south oriented routes, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
5 follow-up statements
421 WWUS75 KPIH 171948 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 148 PM MDT Sat Oct 17 2020 IDZ051-055-180330- /O.EXA.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ /O.CON.KPIH.WI.Y.0032.000000T0000Z-201018T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 148 PM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. For Sundays Wind Advisory, southwest winds 25 to 35 mph with gusts of 50 mph expected. * WHERE...Eastern Magic valley, Shoshone and Richfield Area, and the Marsh Valley. * WHEN...Through 9 PM MDT and Sundays from 12 PM MDT to 8 PM MDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. West winds will cause crosswinds on north-south oriented routes, causing difficult travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-058-180330- /O.CON.KPIH.WI.Y.0032.000000T0000Z-201018T0300Z/ /O.CON.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ Lower Snake River Plain-Marsh and Arbon Highlands- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, and Lava Hot Springs 148 PM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...For today, west winds 25 to 35 mph with gusts up to 50 mph expected. For Sundays Wind Advisory, southwest winds 25 to 35 mph with gusts of 50 mph expected. * WHERE...Lower Snake River Plain, Marsh and Arbon Highlands, Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, and Lava Hot Springs. * WHEN...Until 9 PM MDT this evening and Sunday from 12 PM MDT to 8 PM MDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. West winds will cause crosswinds on north-south oriented routes, causing difficult travel for high profile vehicles. * ADDITIONAL DETAILS...Rough chop is expected on American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052-053-180330- /O.CON.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 148 PM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...Arco/Mud Lake Desert, Upper Snake River Plain, including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony. * WHEN...From 12 PM MDT to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing Dust is expected along Interstate 15 from Idaho Falls to Roberts, resulting in rapid changes and low visibility. Southwest winds will create crosswinds and difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
883 WWUS75 KPIH 180118 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 718 PM MDT Sat Oct 17 2020 IDZ051-054-055-058-181000- /O.CAN.KPIH.WI.Y.0032.000000T0000Z-201018T0300Z/ /O.CON.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Marsh and Arbon Highlands- Including the cities of Shoshone, Richfield, Carey, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Inkom, McCammon, Downey, and Lava Hot Springs 718 PM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...For Sundays Wind Advisory, southwest winds 25 to 35 mph with gusts of 50 mph expected. * WHERE...Eastern Magic Valley, Lower Snake River Plain, Shoshone and Richfield area, and the Marsh Valley. * WHEN...From noon to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. West winds will cause crosswinds on north-south oriented routes, causing difficult travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052-053-181000- /O.CON.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 718 PM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...Arco/Mud Lake Desert, Upper Snake River Plain, including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony. * WHEN...From 12 PM MDT to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing Dust is expected along Interstate 15 from Idaho Falls to Roberts, resulting in rapid changes and low visibility. Southwest winds will create crosswinds and difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
235 WWUS75 KPIH 180855 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 255 AM MDT Sun Oct 18 2020 IDZ051>055-058-190200- /O.CON.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Marsh and Arbon Highlands- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Inkom, McCammon, Downey, and Lava Hot Springs 255 AM MDT Sun Oct 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts of 50 mph expected. * WHERE...Eastern Magic Valley, Lower Snake River Plain, Shoshone and Richfield area, and the Marsh Valley. * WHEN...From noon to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. West winds will cause crosswinds on north-south oriented routes, causing difficult travel for high profile vehicles. Blowing dust may limit visibility with temporary road closures possible, especially along Interstate 15 north of Idaho Falls. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
415 WWUS75 KPIH 181857 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1257 PM MDT Sun Oct 18 2020 IDZ054-190300- /O.NEW.KPIH.LW.Y.0027.201019T1800Z-201020T0100Z/ /O.CON.KPIH.WI.Y.0033.000000T0000Z-201019T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1257 PM MDT Sun Oct 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT MONDAY... * WHAT...For the Lake Wind Advisory, southwest winds 20 to 25 mph with gusts up to 35 mph expected. For the Wind Advisory, southwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...For the Lake Wind Advisory, American Falls Reservoir. For the Wind Advisory, Pocatello, Blackfoot and American Falls. * WHEN...For the Lake Wind Advisory, from noon to 7 PM MDT Monday. For the Wind Advisory, until 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051>053-055-058-190200- /O.CON.KPIH.WI.Y.0033.000000T0000Z-201019T0200Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley-Marsh and Arbon Highlands- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, Oakley, Inkom, McCammon, Downey, and Lava Hot Springs 1257 PM MDT Sun Oct 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Eastern Magic Valley, Lower Snake River Plain, Shoshone and Richfield area, and the Marsh Valley. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
743 WWUS75 KPIH 190156 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 756 PM MDT Sun Oct 18 2020 IDZ054-191000- /O.EXP.KPIH.WI.Y.0033.000000T0000Z-201019T0200Z/ /O.CON.KPIH.LW.Y.0027.201019T1800Z-201020T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 756 PM MDT Sun Oct 18 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...For the Lake Wind Advisory, American Falls Reservoir. * WHEN...For the Lake Wind Advisory, from noon to 7 PM MDT Monday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ IDZ051>053-055-058-190300- /O.EXP.KPIH.WI.Y.0033.000000T0000Z-201019T0200Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley-Marsh and Arbon Highlands- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, Oakley, Inkom, McCammon, Downey, and Lava Hot Springs 756 PM MDT Sun Oct 18 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds have decreased across the region, therefore the Wind Advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 17, 1:50 AM MDT, 12 minutes earlier.
Area forecast discussion, Oct 17, 1:50 AM MDT, 12 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 150 AM MDT Sat Oct 17 2020 .DISCUSSION...Northwest flow will continue through next week. Expect to see breezy conditions both Saturday and Sunday with wind advisories in effect for both days where we will likely see sustained winds in excess of 25 mph. Blowing dust may be problematic around the Roberts area on I- 15 Sunday afternoon. A few rain/snow showers will be possible across the mountains and highlands today and Sunday, but amounts look very light, generally less than 0.10. This system is the main system for the week. Expect some breezy conditions through the week with light showers possible across the Island Park region. Could see the pattern break towards next weekend but way too much uncertainty at this point. 13 && .AVIATION...The main impact through the period will continue to be winds. Winds will once again gradually ramp up through the morning hours, reaching their zenith in generally the 18-02Z timeframe. SW-W winds will increase to 25-35kt with gusts near 40kt for KBYI and KPIH during this period, with winds just a few knots less at KIDA. For KSUN, wind direction will once again be tricky, as a delicate interplay between gradient-driven winds and terrain-driven winds will be underway. Think wind direction will unfold in a similar manner to Friday, where the initial downvalley flow is replaced by upvalley flow, with gradient flow taking over around 21Z, where westerly down-canyon winds to the west of the terminal spill into the Wood River Valley. Although VFR conditions are expected through the period, the lowest CIGs are expected at KDIJ through about 18Z, where CIGs could briefly flirt with MVFR category in and near showers, but think CIGs will remain above 3kft for the duration of the period. KDIJ will not be immune to the winds either, and they should increase into the 15-25kt range with occasionally higher gusts during the afternoon. AD && .FIRE WEATHER...Dry and breezy conditions will persist essentially through at least Wednesday, with periods of critically strong wind gusts, especially across the eastern Magic Valley, Snake Plain and Arco Desert, as well as wind-prone higher terrain areas. Minimum humidity should remain above critical values through midweek. Precipitation will be confined to zones 475 and 476 today, as well as areas along/near the Wyoming and Montana borders. Most areas should see precipiation amounts checking in with sub-wetting rains. Another round of rain and mountain snow showers (snow levels 8-9,000 feet) will move into the region from the northwest on Sunday, with the best chance for precipitation in the same areas favored on Saturday. Wetting rains will once again remain isolated, and mainly confined to those favored NW facing slopes. Shower chances will dwindle on Monday, with dry conditions lingering through Tuesday. Northern portions of 476 may experience a glancing blow of light showers near the Montana border by Wednesday afternoon, with the remainder of eastern Idaho expected to remain dry at this time. Recent trends are pointing to the arrival of a fairly strong backdoor cold frontal passage during the day Thursday, with the potential for a cold air surge in its wake from Thursday through the remainder of the week -- along with a round of high elevation light snow showers. Confidence on the details of this potential frontal passage remain rather low at this point, but we'll continue to monitor this potential scenario. Otherwise forecast confidence is medium to high through Wednesday. AD && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 9 PM MDT this evening for IDZ051-054-055-058. Wind Advisory from noon to 8 PM MDT Sunday for IDZ052>054-058. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.